Hair Restoration Discussion Forum - By and For Hair Loss Patients
Go Back   Forum By and for Hair Loss Patients > Non Surgical Treatments for Baldness > Hair Loss Drugs

Welcome! This forum has over 180,000 posts and 12,000 before and after photos going back several years. To research a topic or physician, click on "Search" and enter the name.

You are currently a guest with limited access. By joining our FREE community you can post on this forum, reply privately to other members and or create your own profile, blog and photo album. Registration is easy, private and free so Join Today!

If you have any problems with the registration or login process, please contact us. If you are new please visit our FAQ.

Hair Loss Drugs Share your opinions and experiences regarding drugs like Propecia (finasteride), Minoxidil and others.

Reply
 
LinkBack Thread Tools Search this Thread Display Modes
  #11   Top  
Old 08-17-2012, 03:47 AM
Bobilero's Avatar
Senior Member
Guru Real Hair Club Member
 
Join Date: Apr 2008
Posts: 233
Last Online: 06-24-2013 06:10 AM
Default

Be prepared for Side effects at any stage., They took 3 and a half years to really kick in for me before i had to dump the drug last year.

Just had some blood work done. My Free Testosterone serum levels are still way out of whack after nearly a year off.
Reply With Quote
  #12   Top  
Old 08-17-2012, 11:13 AM
Hairybaldy's Avatar
Junior Member
New Real Hair Club Member
 
Join Date: Jul 2012
Posts: 17
Last Online: 10-03-2012 05:44 AM
Default

Quote:
Originally Posted by StaggerLee123 View Post
4% side effect rate? That means 96% of all patients don't experience any side effects.
4% is large in medical side effects, an example... there are 18,326 registered members on this site that means that around 733 of our fine members will suffer side effects, thats quite a lot and a horrible thought that 733 of the great friendly people on this site will be effected.

I just don't know what to do, my supply of finasteride ran out recently, I was searching where to buy more and I came across this post. Scared the hell into me. I would recommend everyone to read that post.

I did say along time ago to my HT Dr. that I would nearly prefer to get another HT in 5-10 years than to take medicine every day.
I never noticed anything, no side effect positive or negative. I did just start taking them week before my HT.

So do I stop taking them and risk my new HT or take them and risk my health?
Reply With Quote
  #13   Top  
Old 08-17-2012, 04:15 PM
Kyo's Avatar
Kyo Kyo is offline
Junior Member
Veteran Real Hair Club Member
 
Join Date: Aug 2012
Posts: 25
Last Online: 03-19-2014 01:06 AM
Default

Sorry to hijack the thread, I am in the same situation too, i was going to wait to see if minoxidil alone would help but i guess that going to take a few months,

but also contemplating on finasteride. I was going along the lines of carefully monitoring and trying out but not so sure

Btw i read that i should get blood work done? i have a GP appointment soon so not sure what i should be asking? Is it checking DHT level or something else?

Cheers
Reply With Quote
  #14   Top  
Old 08-17-2012, 04:22 PM
OttawaJay's Avatar
Junior Member
Veteran Real Hair Club Member
 
Join Date: Jun 2012
Posts: 29
Last Online: 12-18-2012 10:22 AM
Default

Quote:
Originally Posted by Hairybaldy View Post
4% is large in medical side effects, an example... there are 18,326 registered members on this site that means that around 733 of our fine members will suffer side effects, thats quite a lot and a horrible thought that 733 of the great friendly people on this site will be effected.

I just don't know what to do, my supply of finasteride ran out recently, I was searching where to buy more and I came across this post. Scared the hell into me. I would recommend everyone to read that post.

I did say along time ago to my HT Dr. that I would nearly prefer to get another HT in 5-10 years than to take medicine every day.
I never noticed anything, no side effect positive or negative. I did just start taking them week before my HT.

So do I stop taking them and risk my new HT or take them and risk my health?


I think, to get half decent coverage, you need to both stay on fin AND get HT. By the time most of us get on hair loss drugs, we're already at a somewhat advanced stage of loss, and the drugs just maintain it. Or more so, just slow the loss. So drugs alone won't give you back what you once had. If you get a transplant and abandon the drugs, you'll just keep losing around it and have to get it done again.
Reply With Quote
  #15   Top  
Old 08-18-2012, 09:47 AM
flyguy's Avatar
Junior Member
 
Join Date: Nov 2010
Posts: 7
Last Online: 09-16-2012 11:47 AM
Default

I had severe side effects with Propecia, and wouldn't take it again even if it were free.
Reply With Quote
  #16   Top  
Old 08-18-2012, 01:18 PM
OttawaJay's Avatar
Junior Member
Veteran Real Hair Club Member
 
Join Date: Jun 2012
Posts: 29
Last Online: 12-18-2012 10:22 AM
Default

So many people post problem with propecia, I wonder if the side effect rate is much higher than reported. Anyone stay on it long term and NOT suffer serious side effects?
Reply With Quote
  #17   Top  
Old 08-18-2012, 01:36 PM
MAGNUMpi's Avatar
Senior Member
Mentor Real Hair Club Member
 
Join Date: May 2012
Posts: 503
Last Online: 03-10-2014 11:26 PM
Default

Ive been in Propecia for 7 years with no side effects at all. It has definitely slowed my hair loss. I would probably be near a NW5 by now, and I'm holding strong around a 3+1/2.
Sorry you guys had side effects. I have other friends on it for years with no bad effects. Its worth a try! If it effects you badly just stop it. If its works for you it can really help.
Reply With Quote
  #18   Top  
Old 08-18-2012, 05:28 PM
Arashi's Avatar
Junior Member
 
Join Date: Aug 2012
Posts: 2
Last Online: 11-28-2013 10:53 AM
Default

Depressive Symptoms and Suicidal Thoughts Found in Former Finasteride Users
Depressive symptoms and suicidal thoughts found in former finasteride users

I'm sure I'm not going to touch any medication at all. Rather have another HT in a couple of years.
Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 03:03 AM.

 

Search Engine Optimization by vBSEO 3.6.0